MAUDE Adverse Event Report: ARTHREX, INC. HEADLESS COMPRES SCRW 2.5X16MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. HEADLESS COMPRES SCRW 2.5X16MM; BONE FIXATION SCREW/PLATE
Model Number HEADLESS COMPRES SCRW 2.5X16MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 12/18/2024, it was reported by a sales representative via email that an ar-8625-16 headless compression screw tip broke during insertion.When the screw was placed and compressed, the surgeon noticed it was not compressing and found the tip broken.This was discovered during a bunion procedure on (b)(6) 2024.Additional information received on (b)(6) 2025.The sales representative is unsure if all broken fragments were removed from the patient.The case was completed using another headless compression screw from the same tray, but the size of the screw is unknown.The case was not delayed, and additional anesthesia was not needed.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause(s) of the reported failure can be user error, such as misaligned insertion, and/or applying excessive force on the device during the insertion.Direction for use.(dfu) compression screws.Section e, warnings.4.The joint or osteotomy should be stabilized prior to insertion of the screw to prevent damage to the screw or inserter.The complaint is confirmed based on the customer¿s provided photograph, which shows an alleged ar-8625-16 headless compression screw, cannulated 2.5 x 16 mm, with the threaded tip missing/broken off.

Brand Name
HEADLESS COMPRES SCRW 2.5X16MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21148950
Report Number1220246-2025-09433
Device Sequence Number15732778
Product Code HWC
UDI-Device Identifier00888867125612
UDI-Public00888867125612
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K132217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHEADLESS COMPRES SCRW 2.5X16MM
Device Catalogue NumberAR-8625-16
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown